General anaesthetic side effects?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Caro1014
New Member


Date Joined Sep 2007
Total Posts : 17
   Posted 2/8/2008 9:07 AM (GMT -6)   
I've been having trouble sleeping for the past three weeks. At first, I thought it was because of all the noise and what not on the ward but now that I'm home, my sleeping hasn't improved. I get restless legs in the middle of the night and can't settle. So I fall asleep and then wake up a short time later and it's very frustrating because I just want to sleep. Someone suggested that it might be because of the general anaesthetic and I was wondering if anyone had any similar experiences and how they coped and what they did. Because I keep being told I need sleep and food to heal but it's not much good when you're too tired to eat because you haven't slept.

Today is a bad day. I feel tired, my midriff feels like it was punched repeatedly and I just want to cry. I keep telling myself to hang in there, that I'll get past this but when you feel down in the dumps, it's a little hard to motivate yourself.

Caro

tbraz
Regular Member


Date Joined Jul 2007
Total Posts : 280
   Posted 2/8/2008 9:47 AM (GMT -6)   
Caro,
Sorry to hear about your problems sleeping, I have been getting up at least 3 times in the middle of the night, but my reasons are to have to empty my bag! But I do know how exhausting it can be and I get so tired around dinnertime, hard to nap when the family is all here. Not sure if any of your problems have to do with anesthesia but I'm sure anything is possible. I have had horrible hair loss that they say is from it, just wish it was the leg hair so I wouldn't have to shave!haha

Maybe you can talk to your doc, sounds like you could have restless leg syndrome and I've seen commercials about medications that you can take for it. Hopefully someone here has had the same problem and can give you some advise. Hope you can get some answers soon!

Theresa
CD diagnosed in 1991
Only one serious flare up in 1998 and again in July 2007
Total colectomy August 2007 now saying UC
2nd step J-pouch formation -January 2008
Takedown hopefully by April 2008


Caro1014
New Member


Date Joined Sep 2007
Total Posts : 17
   Posted 2/8/2008 10:54 AM (GMT -6)   
Hah Theresa, I hear you on the leg shaving bit. When I took off the anti-embolism stockings after wearing them for a few weeks, I nearly had a fit at the sight of my legs!
My GP has given me sleeping tablets but to be honest, I'm not sure about taking them because while I don't have to get up every night to empty the bag, some nights it does fill up and I'd be afraid of leakages or any problems with that.

maine
Regular Member


Date Joined Jan 2008
Total Posts : 38
   Posted 2/8/2008 7:24 PM (GMT -6)   
Hi Caro!

I'm post colostomy 4 months but I do remember that when I got home I really had a hard time to sleep...for about 3 days. I was so tired all I wanted to do was cry. I got my doc to call in some ambien and it sure did help, but after taking percocet and vicodin as well as ambien for about a month, when I stopped all pain and sleeping meds I had restless leg syndrome and had trouble falling asleep naturally. It's easy to see how a person could get hooked on that stuff! my advice is just try to hang in there, it does get better, remember,you have had alot of medication pumped through your system, it takes a while to get that stuff out of your system. Also, if you have been on a lot of antibiotics ?.....I was and now I have tingling feet. Hope things get better for you!

Diane from Maine

Slice
Regular Member


Date Joined May 2004
Total Posts : 277
   Posted 2/8/2008 7:54 PM (GMT -6)   
I used to think restless leg syndrome was a joke. Right up until i'd spend ALL night just moving my legs. Frustrating doesn't even begin to describe it. Doc gave me Requip and it helped. I still have a script for Percocet, but don't use it that much. My Ambien is the best so far.
I really think there has to be some sort of link to our disease and sleeping. I have at times stopped taking the Ambien just to make sure i can. Considering the meds i USED to be hooked on ( Prednisone and the such) i'd say there are worse things to be stuck on. Sleep is nice. It is tough to be healthy when you don't sleep.
I know i had a tough time getting back in some sort of sleep schedule after my surgeries. I NEVER sleep in the hospital. I think thats a big part of everything. After not sleeping for 5 days, it's almost like i forgot how.
Hang in there, it DOES get better.
 
Crohn's for what seems like forever
Bagged in August 2006
@ssless as of 11/2007
 
 


Ohio43
Regular Member


Date Joined Aug 2007
Total Posts : 212
   Posted 2/19/2008 6:47 PM (GMT -6)   
Carol, I had several surgeries between June 21 and Oct 2007 (5 to be exact as for being on anesthesia) and I had trouble with sleeping and leg jerks as well. My doctor and nurse told me it was from the anesthesia and different drugs taken during surgeries and healing. It can take quite awhile to get it out of your system. I also lost hair and had skin trouble.

maine
Regular Member


Date Joined Jan 2008
Total Posts : 38
   Posted 2/19/2008 10:03 PM (GMT -6)   
CAROL


I ALSO WANTED TO MENTION THAT ALL THE DRUGS..ANTIBIOTOCS AND STUFF ACTULLY CHANGED THE TEXTURE OF MY HAIR! MY HAIRDRESSER COLDNT BELIEVE IT. IT USED TO BE BABY FINE AND SOFT AND NOW ITS COARSER...WEIRD

DIANE

Caro1014
New Member


Date Joined Sep 2007
Total Posts : 17
   Posted 2/20/2008 8:52 AM (GMT -6)   
Isn't it amazing how all these things can help us in one way and mess us up so much in others. I ended up soaking my feet in Radox before I went to bed and it really helped with the fidgets. I was very relieved.

maine
Regular Member


Date Joined Jan 2008
Total Posts : 38
   Posted 2/20/2008 12:18 PM (GMT -6)   
CAROL
 
WHATS RADOX?  NEVER HEARD OF IT
 
DIANE

Caro1014
New Member


Date Joined Sep 2007
Total Posts : 17
   Posted 2/21/2008 6:20 AM (GMT -6)   
Radox is a herbal bubble bath. It started off as salts you'd put in the bath to ease aches and pains and now there's a whole brand of shower gels and bath products. It's very relaxing and really does ease tired muscles. Not to sound like a promotion for it but it's worked for me on so many occasions.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 25, 2017 2:20 AM (GMT -6)
There are a total of 2,872,910 posts in 315,303 threads.
View Active Threads


Who's Online
This forum has 156776 registered members. Please welcome our newest member, LinxHHRepair.
220 Guest(s), 7 Registered Member(s) are currently online.  Details
asfasfasgwq02, Bulmanboi123, Dahlias, Dimitri71, Starlight*, jmadrid, testuser1234


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer